Drug Interactions- Pharmaceutical

Sponsored Links

Dru Interactions- Pharmaceutical The word pharmaceutical indicates that this interaction has to do with something in the manufacture or preparation of medicine. Smetimes a situation comes, where a doctor is adding some iv injection to a infusion bottle from which fluids are flowing into a patient's vein. If, upon such addition, precipitation happens then that precipitate may flow into the patient's veins and that may cause embolism. Such a reaction is called a pharmaceutical drug interaction. Example: If sodium thiopentone and either vecuronium or pancuronium are simultaneously administered they may form a white precipitate which can flow into intravenous tubing. This precipitate may cause a problem of embolism to the patient.(1) 1. Reference: Deleterious Drug Interactions in Anaesthetic Practice G Shorten Department of Anaesthetics, University Hospital, Cork This blog is free from plagiarism.
Topic: 

About the Author

Prof. J. Vijaya Ratna's picture

Dr. Vijaya Ratna Jayanthi serving Andhra University College of Pharmaceutical Sciences as Chairman, Pharmaceutical Technology Department.

Dr. J. Vijaya Ratna did her B.Pharm (1977), M.Pharm (1979), PGDAS (1981) and Ph.D (1998) at Andhra University Campus and won "M.L. Khorana Gold Medal" for standing University FIRST in graduation.

Comments

Bhavani Prasad.V's picture

Dear madam, Can you please suggest some more examples as such?

Regards,

Bhavani Prasad.V

Prof. J. Vijaya Ratna's picture

Bhavani Prasad I am sorry, but I can not. Even in this example, you can see that I could not give the total reference. I collected this material long ago, I searched but could not locate the total reference. Onlythe name of the author is there in my lecture. However, I could not resist from giving this information. Sorry again. Vijaya Ratna
Uma Pratyusha's picture

Dear madam, If there is an embolism during such infusions, doesn't it cause death of the patient? Isn't it a serious thing?

Regards

Uma Prathyusha

Prof. J. Vijaya Ratna's picture

D ear Uma It is very serious and doctors are very careful about them. That is why many doctors restrict themselves to drugs they know well and brands they know well.
V.B.S.Aishwarya's picture

Dear madam, You said here the pharmaceutical interaction means it may be due to a defect in manufacturing or preparation. Then the example you have given may be due to antagonism also know madam?

Regards

V.B.S.Aishwarya

 

 

 

Prof. J. Vijaya Ratna's picture

Dear Aishwarya A pharmaceutical interaction is something which happens outside the body of a patient, which has to do with a physico chemical interaction but results in harm to the patient. I will search results for more examples. Vijaya Ratna
TK Indira's picture

Good blog. Can you please give me some more lively examples for pharmaceutical drug interactions?

T.K. Indira. http://www.pharmainfo.net/tkindira

-- "Our greatest glory is not in never falling, but in rising every time we fall..." Team 'Char'minar.

You May Also Like..